Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics and Stochastic Analysis
Volume 12 (1999), Issue 4, Pages 429-434
http://dx.doi.org/10.1155/S1048953399000350

Analysis of an N/G/1 finite queue with the supplementary variable method

Seoul National University, Department of Statistics, Seoul 151- 742, Korea

Received 1 April 1997; Revised 1 April 1998

Copyright © 1999 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In this paper, we suggest a new approach to the analysis of an N/G/1 finite queue with the supplementary variable method. Compared to the conventional approach, our approach yields a simpler formula for the queue length distribution, which in turn gives a more efficient computational algorithm. Also, the new approach enables us to derive the joint density of the queue length and the elapsed service time.